Thunderstorm Wind, Coffee
- When
- November 5, 11:00 PM EST
- Where
- Coffee County, 2 mi N of Douglas
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.549, -82.849 (the zone’s center; the record gives no point)
One large tree down across county road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 5, 8:35 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 835 PM EST TUE NOV 5 2002 HAD ONE AREA OF SHRA AND TSRA MOVE THROUGH SOUTHEAST GEORGIA THIS EVENING WITH ANOTHER BATCH ON THE WAY. SOME WEAK ROTATION IN A FEW CELLS BUT ALMOST NO LIGHTNING. AREA 00Z SOUNDINGS EXPLAIN THIS QUITE WELL WITH VERY HIGH HELICITIES...300+M2/S2...AND LITTLE TO NO CAPE. IT IS FORTUNATE THAT THE INSTABILITY IS SO LIMITED SINCE THE WIND PROFILES ARE QUITE IMPRESSIVE. WITH THE WIND PROFILES...SPC HAS NORTHWEST HALF OF CWA IN SLIGHT RISK SO WILL LEAVE MENTION OF STRONG STORMS IN THOSE ZONES. MAY ADJUST PRECIP TIMING IN SOME AREAS AS MOST OF PRECIP AHEAD OF MAIN LINE HAS DISSIPATED AND MAIN BATCH OF PRECIP IS MAKING PRETTY SLOW PROGRESS TOWARDS THE AREA. OTHERWISE...NO BIG CHANGES EXPECTED. MARINE...BUOYS 41012 SHOWING SOUTH-SOUTHWEST WINDS 25KT WITH GUSTS TO 31KT...WITH SURROUNDING OBS SHOWING A SIMILAR INCREASING TREND. WILL TOUCH UP MARINE WORDING AND TAKE OUT AFTER MIDNIGHT WORDING. OTHERWISE...NO CHANGES. .JAX... FL...SCA FLAGLER BCH TO FERNANDINA BCH TONIGHT. GA...SCA FERNANDINA BCH TO ALTAMAHA SOUND TONIGHT. CAMP/HESS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1030 PM EST TUE NOV 5 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE... A STRONG COLD FRONT WILL CONTINUE TO PUSH ACROSS THE REGION THROUGH THE OVERNIGHT HOURS. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES. ...A TORNADO WATCH IS IN EFFECT UNTIL 4 AM FOR INLAND SOUTHEAST GEORGIA AND THE SUWANEE RIVER VALLEY IN NORTHEAST FLORIDA... THE WATCH INCLUDES THE FOLLOWING COUNTIES: IN SOUTHEAST GEORGIA... APPLING...ATKINSON...BACON...BRANTLEY...CHARLTON...CLINCH...COFFEE... ECHOLS...JEFF DAVIS...PIERCE...WARE AND WAYNE IN NORTHEAST FLORIDA... BAKER...COLUMBIA...GILCHRIST...HAMILTON AND SUWANNEE LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER APPROACH YOUR AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN... AS LOW PRESSURE OVER MISSISSIPPI CONTINUES TO MOVE NORTHEAST THROUGH TONIGHT AND WEDNESDAY...IT WILL SWEEP ITS TRAILING COLD FRONT THROUGH THE FORECAST AREA. WEDNESDAY MORNING...NUMEROUS SHOWERS AND SOME STRONG STORMS ARE POSSIBLE ACROSS NORTH FLORIDA. AS THE FRONT MOVES SOUTH DURING THE DAY...ISOLATED STRONG THUNDERSTORMS MAY ALSO AFFECT CENTRAL FLORIDA COUNTIES WEDNESDAY AFTERNOON ALONG THE BOUNDARY. STORM SPOTTERS AND OTHER INTERESTS SHOULD MONITOR THE EVOLVING SITUATION. LATE WEDNESDAY...HIGH PRESSURE WILL BUILD OVER THE AREA BEHIND THE FRONT BRINGING COOLER TEMPERATURES AND GUSTY NORTHWESTERLY WINDS TO THE FORECAST AREA THROUGH THURSDAY MORNING. HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST THEN SHIFT OVER THE MID-ATLANTIC REGION THROUGH FRIDAY NIGHT. SATURDAY WINDS WILL BECOME ONSHORE INCREASING THE CHANCE OF RIP CURRENTS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
GAZ150-060045- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 720 PM EST TUE NOV 5 2002 AT 720 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF BICKLEY...OR ABOUT 13 MILES EAST OF PEARSON...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BICKLEY THROUGH 745 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. CAMP
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
One large tree down across county road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319502.